Hail, Logan
- When
- August 5, 4:54 PM MST
- Where
- Logan County, 7.08 mi SSE of Peetz
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.870, -103.070
A severe thunderstorm produced large hail, up to ping pong size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail, up to ping pong size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 5, 2:10 PM MST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT WED AUG 5 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 310 PM MDT WED AUG 5 2015 UPPER LEVEL WAVE MOVING EASTWARD ACROSS WYOMING HAS BROUGHT SOME WEAK QG LIFT TO OUR AREA WHICH IS AIDING THE CONVECTIVE DEVELOPMENT THIS AFTERNOON. THIS LIFT WILL DRAG ACROSS THE NORTHERN PORTIONS OF THE CWA OVERNIGHT AND MAY BE SUFFICIENT TO KEEP A LOW PRECIPITATION THREAT GOING ALONG THE WYOMING/NEBRASKA BORDERS THROUGH THE NIGHT. GPS-MEASURED INTEGRATED PRECIPITABLE WATER NUMBERS ARE UP A BIT FROM 24 HOURS AGO BUT STILL ARE NOT TERRIBLY EXCITING. LATEST/18Z-19Z ACARS SOUNDINGS INDICATE AN INVERSION IN THE MID LEVELS AND A PEEK OUT THE WINDOW SHOWS LITTLE IN THE WAY OF VERTICAL DEVELOPMENT AT THE MOMENT. HOWEVER...CANNOT RULE OUT ISOLATED EVENING ACTIVITY PRETTY MUCH EVERYWHERE. OVERNIGHT LOWS WILL LIKELY BE A BIT WARMER TONIGHT THAN LAST NIGHT. PRETTY DECENT QG SUBSIDENCE ALONG WITH MORE DOWNSLOPE LOW-LEVEL FLOW ARE FORECAST TO IMPACT THINGS TOMORROW. CONSEQUENTLY THERE WILL PROBABLY BE LESS CONVECTIVE CLOUDS AROUND AND MAXIMUM TEMPERATURES SHOULD BE COMPARABLE TO TODAY...IF NOT A TOUCH WARMER. BREEZY CONDITIONS ARE ALSO EXPECTED WITH GUSTS AROUND 40 MPH IN THE HIGHER ELEVATIONS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 103 PM MDT WED AUG 5 2015 AFTER A QUIET NIGHT THURSDAY NIGHT...MOISTURE WILL INCREASE ON SOUTHWEST FLOW ALOFT FRIDAY. CLOUD COVER SHOULD SPREAD INTO THE MOUNTAINS IN THE MORNING AND OVER THE PLAINS IN THE AFTERNOON. LIKE SO MANY OF THESE INCREASING MOISTURE DAYS RECENTLY...THE COMBINATION OF THE CLOUD COVER COMING EARLY AND A LITTLE WARMING ALOFT MAY LIMIT THE INSTABILITY DESPITE THE GREATER MOISTURE. I BUMPED POPS UP A BIT IN THE MOUNTAINS IN THE AFTERNOON...BUT HELD THE BEST CHANCE OF RAIN FOR FRIDAY NIGHT WHEN THERE IS BETTER LIFT IN A MORE MOIST/NEUTRAL AIRMASS. MODELS ARE FAIRLY CONSISTENTLY SHOWING AN AREA OF SIGNIFICANT RAIN OVER NORTHEASTERN COLORADO IN THE EVENING. SATURDAY AND SUNDAY WILL BE A BIT DRIER BEHIND THE SHORTWAVE...WITH SOME DRYING OVER THE NORTHWEST PART OF THE AREA BUT STILL SOME LOW LEVEL MOISTURE AND INSTABILITY. EXPECT SEASONAL TEMPS AND THUNDERSTORM ACTIVITY OVER THE WEEKEND. THE RIDGE STRENGTHENS AGAIN IN THE EARLY PART OF NEXT WEEK. SOME DISAGREEMENT ON THE LATITUDE WITH THE ECMWF SHOWING THE RIDGE AXIS OVER THE HIGH PLAINS AND THE GFS HOLDING IT A BIT FURTHER WEST. EITHER WAY THE AIR ON THE WEST SIDE OF THE RIDGE IS INITIALLY DRY...SO WE SHOULD GET AT LEAST 2 OR 3 DAYS OF HOT AND RELATIVELY DRY WEATHER BEFORE MOISTURE IS DRAWN NORTHWARD. EVEN THE FURTHER EAST ECMWF BRINGS A MOISTURE PLUME UP INTO THE GREAT BASIN FIRST ON TUE/WED KEEPING IT WELL WEST OF US. GFS HAS US BETTER PROTECTED WITH A DIFFUSE TRICKLE OF MOISTURE TOWARD THE SAN JUANS BY WED BUT NO BIG PLUME. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 310 PM MDT WED AUG 5 2015 JUST A SMALL THREAT OF -SHRA/-TSRA AT THE TERMINALS THIS EVENING WITH GUSTY WINDS THE MAIN THREAT. THIS THREAT SHOULD DIMINISH AFTER SUNDOWN. DRAINAGE WINDS EXPECTED OVERNIGHT WITH ANOTHER ROUND OF BREEZY WESTERLIES ON TAP FOR THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ET LONG TERM...GIMMESTAD AVIATION...ET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT WED AUG 5 2015 COZ030>051-061715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS TODAY...MAINLY OVER THE MOUNTAINS...FOOTHILLS AND SOUTH PARK. THERE MAY ALSO BE A FEW STORMS OVER THE PLAINS AREAS NEAR THE NORTHERN COLORADO BORDER. WIND GUSTS TO 40 OR 50 MPH MAY OCCUR WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL BE HOT...DRY AND BREEZY THURSDAY UNDER A RIDGE OF HIGH PRESSURE. ON FRIDAY THERE WILL BE SOME INCREASE IN MOISTURE IN THE AFTERNOON WITH A SLIGHT CHANCE OF THUNDERSTORMS. A MOIST SOUTHWESTERLY FLOW ALOFT WILL BRING A BIT MORE MOISTURE AND SLIGHTLY COOLER TEMPERATURES WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. FOR EARLY NEXT WEEK THE TREND WILL BE A LITTLE WARMER AND DRIER AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/ET
The Cheyenne radar (KCYS), 149 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593094, 593095, 593096.